MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR DUAL-OPENING IMPL F/6.0MM RODS; PLIERS, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR DUAL-OPENING IMPL F/6.0MM RODS; PLIERS, SURGICAL
Model Number 388.509
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is synthes sales consultant.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the two (2) rod introduction pliers for dual-opening would not engage to hold the unknown collars when trying to load the instrument before starting a case.The collar kept falling off the persuader after trying to load it.The two technicians tried hard multiple times with multiple collars and were not successful in loading any collars to either of the persuaders.There was no patient involvement since it was discovered before starting the case.Concomitant device reported: unknown collars (part#: unknown, lot#: unknown, quantity#: unknown).This report is for one (1) rod introduction pliers for dual-opening impl.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 388.509; synthes lot: h387389; supplier lot: h387389; release to warehouse date: september 14, 2018; manufacturing site: synthes monument; supplier: diener gmbh.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Service & repair evaluation: the customer reported the device had a problem with interaction.The repair technician reported the device required further testing at the vendor due to worn set screw dog point.Worn out parts is the reason for repair.The cause of the issue is unknown.The following parts were replaced: set screw dog point.The item was repaired per the inspection sheet, passed synthes final inspection, and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and returned to the customer.No design or manufacturing issues were identified, therefore, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD INTRODUCTION PLIERS FOR DUAL-OPENING IMPL F/6.0MM RODS
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8303139
Report Number2939274-2019-56312
Device Sequence Number10774906
Product Code HTC
UDI-Device Identifier10705034773339
UDI-Public(01)10705034773339
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.509
Device Catalogue Number388.509
Device Lot NumberH387389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer03/07/2019
03/16/2021
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/11/2019
03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION